Previous |  Up |  Next


space of continuous maps; Fell topology; hyperspace; metrizable; hypograph; separable; first-countable
For a Tychonoff space $X$, let $\downarrow {\rm C}_F(X)$ be the family of hypographs of all continuous maps from $X$ to $[0,1]$ endowed with the Fell topology. It is proved that $X$ has a dense separable metrizable locally compact open subset if $\downarrow {\rm C}_F(X)$ is metrizable. Moreover, for a first-countable space $X$, $\downarrow {\rm C}_F(X)$ is metrizable if and only if $X$ itself is a locally compact separable metrizable space. There exists a Tychonoff space $X$ such that $\downarrow {\rm C}_F(X)$ is metrizable but $X$ is not first-countable.
[1] Beer G.: Topologies on Closed and Closed Convex Sets. MIA 268, Kluwer Acad. Publ., Dordrecht, 1993. MR 1269778 | Zbl 0792.54008
[2] Kelly J.L.: General Topology. GTM 27, Springer, New York; Reprint of the 1955 ed. published by Van Nostrand, 1955. MR 0070144
[3] Michael E.: Topologies on spaces of subsets. Trans. Amer. Math. Soc. 71 (1951), 152–182. DOI 10.1090/S0002-9947-1951-0042109-4 | MR 0042109 | Zbl 0043.37902
[4] Yang Z.: The hyperspace of the regions below of continuous maps is homeomorphic to $c_0$. Topology Appl. 153 (2006), 2908–2921. MR 2248393 | Zbl 1111.54008
[5] Yang Z., Fan L.: The hyperspace of the regions below of continuous maps from the converging sequence. Northeast Math. J. 22 (2006), 45–54. MR 2208621 | Zbl 1089.54006
[6] Yang Z., Wu N.: The hyperspace of the regions below of continuous maps from S*S to I. Questions Answers Gen. Topology 26 (2008), 29–39. MR 2413994
[7] Yang Z., Wu N.: A topological position of the set of continuous maps in the set of upper semicontinuous maps. Science in China, Ser. A: Math. 52 (2009), 1815–1828. DOI 10.1007/s11425-008-0152-6 | MR 2530192 | Zbl 1184.54013
[8] Yang Z., Zhang B.: The hyperspace of the regions below continuous maps with the Fell topology is homeomorphic to $c_0$. Acta Math. Sinica, English Ser. 28 (2012), 57–66. DOI 10.1007/s10114-012-0030-6 | MR 2863750
[9] Yang Z., Zhou X.: A pair of spaces of upper semi-continuous maps and continuous maps. Topology Appl. 154 (2007), 1737–1747. DOI 10.1016/j.topol.2006.12.013 | MR 2317076 | Zbl 1119.54010
[10] Zhang Y., Yang Z.: Hyperspaces of the regions below of upper semi-continuous maps on non-compact metric spaces. Advances in Math. in China 39 (2010), 352–360 (Chinese). MR 2724454
[11] McCoy R.A., Ntanyu I.: Properties $ C(X)$ with the epi-topology. Bollettion U.M.I. (7)6-B(1992), 507–532. MR 1191951
Partner of
EuDML logo